# SDR 2024FA0000200

- Difficulty date: March 5, 2024
- Submitted: March 5, 2024
- Operation: General aviation
- Aircraft: N4116K
- Make and model: Piper PA-31-325
- Aircraft serial: 318312019
- Aircraft time: 8,523 hours
- Engine: Lyc TIO540*
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6363
- Part serial: 23060135
- Condition: Worn
- Location: Lt Magneto
- Part time: 13 hours
- Component: Engine, Lyc, TIO540J2B
- Component part number: TIO540J2B
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE RT ENGINE WOULD NOT START OR EVEN FIRE. A STARTER VIBRATOR SYSTEM IS USED AND WAS FOUND TO BE FUNCTIONAL THROUGH TROUBLESHOOTING. THE LT MAGNETO WAS REMOVED, DISASSEMBLED. INSPECTION FOUND THAT THE PLASTIC COM LOBE HAD SIGNIFICANT WEAR CAUSED BY PRIMARY BREAKER TAB CONTACTING THE RETARD BREAKER AND NOT BEING ABLE TO FULLY OPEN.  THIS CONTACT AND WEAR ON THE LOBE PREVENTED THE RETARD BREAKER FROM FULLY OPENING. THIS MAGNETO WAS PART OF A NEW ZERO TIMED ENGINE WITH ONLY 12.8 HRS TIS.
